What causes back pain while taking oxycodone?
User rating for this question
I suffer from chronic pain from my back. I am scheduled to have a mylegram but doctor is certain I will require a fusion. I am 42 and this will be my 4th surgery. My pain clinic doctor increased my dosage of oxycodone to 20 mg from 15. The only difference I know of is that the 15 mg dose was immediate release and the new 20 mg dose has XXXXXXX on the bottle. My pain level now is MUCH worse than it was. What could be going on? After my last surgery a thimble sized blood clot formed on my spine. The night after it was the worst pain I have ever suffered. The following day I lost feeling in my feet and by lunch I couldn't feel anything from the waste down. I couldn't get the nurse to come to the room (for whatever reason). I am very afraid of the pain level for the upcoming fusion. Any suggestions?
Posted Fri, 21 Feb 2014 in Back Pain
Answered by Dr. Vaibhav Gandhi 2 hours later
Brief Answer: Can be confirmed by MRI- contrast or CT myelogram. Detailed Answer: Hello, I have studied your case. You may need to do MRI spine again to see for nerve compression If you’re new MRI shows disc bulge with nerve compression then surgery may help. Due to compression of this nerve root there is tingling numbness in your leg and pain associated with it. If there is instability then fusion with fixation may help. As per your previous surgery of spine now there is possibility of discitis, which can be confirmed by MRI with contrast or CT myelogram. For these symptoms analgesic and neurotropic medication can be started along with oxycodone. Till time, avoid lifting weights, Sit with support to back. You can consult physiotherapist for help. Physiotherapy like ultrasound and TENS therapy will help I will advise to check your vit B12 and vit D3 level. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.